Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

What causes shortness of breath,confusion and depression when on thyroid medication?

User rating for this question
Very Good
Answered by
Practicing since : 2003
Answered : 1326 Questions
i am a thyroid patient. female 60. I have thyroid for last 20 years and i am taking Thyronorm. Last month my TSH was 6.00 and so the dose of Thyronorm tab was increased to 150 instead of 100. .Feeling depressed all the times Currently experiencing tension on eyes too. But i work on computer all times I am taking Nicardia Retard and Metolar x r for BP and Thyronorm for Thyroid Now i am experiencing shortness of breath, confusion n bit depressed. Have cod n throat irritation too. Is this due to overdose? Thanks
Posted Wed, 19 Mar 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Binu Parameswaran Pillai 38 minutes later
Brief Answer: Not all symptoms are related to thyroid Detailed Answer: Hello XXXXXXX Good day and welcome to health care magic. May I know your weight?? Hypothyroidism can cause depression where as hyperthyroidism cause anxiety. Some of the symptoms could be hypothyroidism related. However I suggest you to have a proper checkup if you are experiencing shortness of breath etc. That is very unusual for hypothyroidism. At your age we need to think about other causes too.we might need am ECG, xray and cholesterol level as well as Haemoglobin levels. Your blood pressure medications are alright and I hope your blood pressure is under control. I wouldn't say all symptoms are due to thyronorm overdosing but I would suggest you to take 125 mcg instead of 150. Your TSH was not terribly bad. And your throat problems probably are unrelated to thyroid. Please meet an endocrinologist to discuss further. Meanwhile please practice yoga or some relaxation exercises as well wish you all the best regards XXXXXXX
Above answer was peer-reviewed by
Follow-up: What causes shortness of breath,confusion and depression when on thyroid medication? 25 hours later
Thanks a lot Doctor. My weight is 62 kg. I will surely start practicing yoga. Can you suggest me diet/veg/non veg or at least what i must not eat n what must eat? These r the only questions i have now. Thanks n Regards
Answered by Dr. Binu Parameswaran Pillai 7 hours later
Brief Answer: Diet Detailed Answer: Hi, Welcome back. I beleive you are asking a diet for your Thyroid problem. PREVIOUSLY, we used to advice patients with thyroid problems to avoid Cabbage,Cauliflower, RAddish, Tapioca etc. Recent studies have shown that this kind of restriction is not required in a place with good dietery iodine intake. I can see that you are from Mumbai which is a coastal area and i hope you are using iodized salt and plenty of sea food. . Truly speking, Mumbai is iodine sufficient area and you really dont need any dietery restriction for thyroid. However, restrict the amount of cabbage, cauliflower, raddish etc. Eat sea food and use iodized salt. For your general health, it is better to reduce red meat and fried food etc. ( this is not important for thyroid) Regards Binu
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor